Alkem_Online
  • Users Online: 262
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 3  |  Issue : 2  |  Page : 171-172

Clozapine-induced massive hematemesis: A rare case report


Department of Psychiatry, Mental Health Hospital, Taif, KSA

Correspondence Address:
Dr. Javed Ather Siddiqui
Department of Psychiatry, Mental Health Hospital, P. O. Box. 2056, Taif 21944
KSA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aip.aip_8_19

Rights and Permissions

Clozapine (CLZ) is a drug of choice for the treatment of resistant schizophrenia. It is always blamed probably due to its life-threatening side effects, such as agranulocytosis, constipation, cardiomyopathies, and rarely hematemesis. We report the case of a 65-year-old patient diagnosed with resistant schizophrenia and treated with CLZ later he developed sudden massive hematemesis. The aim of our case report is to describe the rarely seen and potentially life-threatening side effect related to CLZ. Physician, particularly psychiatrists and medical specialists, should not ignore, be aware, and alert or always need to be watchful to the fatality of CLZ-induced hematemesis in the management of psychiatric disorders and should take appropriate therapeutic measures in such a case.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1200    
    Printed0    
    Emailed0    
    PDF Downloaded249    
    Comments [Add]    

Recommend this journal